Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2021, 11:22 PM CDT for Massac County, Pope County, Illinois; Crittenden County, Livingston County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 11:22 PM CDT (04:22 UTC)
- Expired
- Jun 13, 2021, 12:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Massac County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
The radar
The Paducah radar (KPAH), 32 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:45 PM CDT | TSTM WND DMG | 4 Sw Golconda, IL | AREAS OF CORN FIELD BLOWN DOWN AND NUMEROUS TREE LIMBS DOWN IN THE BROWNFIELD AREA. POWER OUTAGES ALSO REPORTED. TIME ESTIMATED. |
| Jun 12, 11:57 PM CDT | TSTM WND DMG | Rosebud, IL | NUMEROUS TREE LIMBS DOWN IN ROSEBUD. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1684 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
111
WUUS53 KPAH 130422
SVRPAH
ILC127-151-KYC055-139-130500-
/O.NEW.KPAH.SV.W.0047.210613T0422Z-210613T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1122 PM CDT Sat Jun 12 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Eastern Massac County in southern Illinois...
Southeastern Pope County in southern Illinois...
Livingston County in western Kentucky...
West central Crittenden County in western Kentucky...
* Until midnight CDT.
* At 1120 PM CDT, a severe thunderstorm was located over Joy, or 18
miles west of Marion Kentucky, moving southwest at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Burna around 1135 PM CDT.
Other locations in the path of this severe thunderstorm include
Brookport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3716 8874 3746 8847 3740 8837 3738 8825
3706 8835 3707 8837 3705 8843
TIME...MOT...LOC 0420Z 025DEG 17KT 3735 8841
HAIL...1.50IN
WIND...60MPH
$$
RJP1 follow-up statement
241
WWUS53 KPAH 130452
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1152 PM CDT Sat Jun 12 2021
KYC055-130501-
/O.CAN.KPAH.SV.W.0047.000000T0000Z-210613T0500Z/
Crittenden KY-
1152 PM CDT Sat Jun 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CRITTENDEN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3716 8874 3737 8855 3732 8845 3728 8829
3706 8835 3707 8837 3705 8843
TIME...MOT...LOC 0451Z 029DEG 15KT 3725 8849
$$
ILC127-151-KYC139-130500-
/O.CON.KPAH.SV.W.0047.000000T0000Z-210613T0500Z/
Massac IL-Pope IL-Livingston KY-
1152 PM CDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN MASSAC...SOUTHEASTERN POPE AND CENTRAL LIVINGSTON
COUNTIES...
At 1151 PM CDT, a severe thunderstorm was located near Burna, or 14
miles northeast of Metropolis, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brookport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3716 8874 3737 8855 3732 8845 3728 8829
3706 8835 3707 8837 3705 8843
TIME...MOT...LOC 0451Z 029DEG 15KT 3725 8849
HAIL...1.00IN
WIND...60MPH
$$
RJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:17 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 12, 6:17 PM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Paducah KY 617 PM CDT Sat Jun 12 2021 .UPDATE... Issued at 617 PM CDT Sat Jun 12 2021 The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(This afternoon through Monday night) Issued at 230 PM CDT Sat Jun 12 2021 Heat indices from 100 to 105 have been the main story thus far today. It did not take long for readings to approach 100 degrees in several areas this morning, and readings have been stifling ever since. Most thunderstorm activity thus far this afternoon has been lake breeze generated in the LBL area to the west and east of the lakes. CAMS and deterministic GFS/ECMWF in poor agreement on where additional isolated to scattered storms may develop ahead of a weak surface front approaching the region as we head into late afternoon/early evening hours. Some consensus for srn IL/sw IN...then a southward movement thereafter into the evening. Rain chances then decrease behind the surface front on Sunday as a ridge of high pressure bulges eastward into the lower OH Valley. Should not be as hot behind the front Sunday, but readings will still likely make it up near near 90 in many locations. Humidity levels may also be down just a bit. Next cold front is still slated to arrive mainly on the dry side Monday as nw flow aloft strengthens. Just does not seem to be much overall moisture...with little to no upper level support or low level convergence along the front. The front will serve, however, to bring cooler and less humid air in to begin the long term forecast on Tue. .LONG TERM...(Tuesday through Saturday) Issued at 230 PM CDT Sat Jun 12 2021 The extended forecast will be dominated by northwest flow in the upper levels across our area in between ridging across the Rocky Mountains and downstream troughing over the eastern U.S. Surface high pressure is depicted to maintain dry conditions Tuesday through Thursday. Significantly less humid air will also be in place with dewpoints primarily in the 50s. A weak ripple in the northwest flow could end up igniting some isolated activity at some point, but confidence is quite low in that solution at this time. There is decent model agreement showing a mid level wave riding along the northern periphery of the western U.S. ridge and diving southeast into the Midwest/Great Lakes late in the week. Ensemble probabilities for measurable precipitation are highest Friday night into Saturday for us. However, glancing at deterministic models and a few ensemble members suggest showers and storms could return as early as Friday. For now kept most of Friday dry though. Temperatures will primarily be in the mid 80s for highs with 60s for lows. The coolest night looks to be Wednesday night when many areas could dip into the upper 50s. Friday appears to be the warmest day of the extended as southwest surface flow returns ahead of the shortwave trough helping to boost us into the upper 80s. && .AVIATION... Issued at 617 PM CDT Sat Jun 12 2021 Will be monitoring for convection to roll south into the area this evening. For now will keep the TAFs VFR and dry tonight. As a cold front enters the area tonight, cannot rule out some fog or low ceilings. Guidance is non-committal, but did insert a couple hours of MVFR ceilings at KPAH in the morning. Could see some SHRA/TSRA in the KOWB late morning before the front pushes through, but will leave that out of the forecast for now. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...SP AVIATION...DRS
Hazardous weather outlook, Jun 12, 2:50 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 250 PM CDT Sat Jun 12 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-132000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 250 PM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are forecast, mostly from late this afternoon into early tonight. A few storms could produce locally strong or damaging wind gusts, small hail and torrential downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a small chance of a few isolated thunderstorms on Sunday. However, no severe weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 12, 8:52 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST CROFTON 37.05N 87.48W
06/12/2021 M50 MPH CHRISTIAN KY TRAINED SPOTTER
DIME SIZE HAIL WAS ALSO REPORTED.
&&
DRSLocal storm report, Jun 12, 8:53 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
853 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 2 N CROFTON 37.08N 87.48W
06/12/2021 E0.50 INCH CHRISTIAN KY TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 2 N
CROFTON.
&&
DRSLocal storm report, Jun 12, 9:31 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
931 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG CROFTON 37.05N 87.48W
06/12/2021 CHRISTIAN KY FIRE DEPT/RESCUE
APPROXIMATELY 20 TREES DOWN, SOME UPROOTED,
IN CROFTON AND THE SURROUNDING CROFTON FIRE
DISTRICT.
&&
DRSSpecial weather statement, Jun 12, 9:49 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Paducah KY
949 PM CDT Sat Jun 12 2021
KYZ012-017-130315-
Christian KY-Trigg KY-
949 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 1015 PM CDT...
At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Cadiz to 9 miles southwest
of Hopkinsville. Movement was south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hopkinsville, Oak Grove, Fort Campbell, Lafayette and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3666 8785 3667 8787 3685 8786 3689 8753
3664 8742 3663 8785
TIME...MOT...LOC 0249Z 348DEG 10KT 3675 8774 3678 8764
RJPSpecial weather statement, Jun 12, 9:54 PM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Paducah KY 954 PM CDT Sat Jun 12 2021 ILZ083-087-INZ085-KYZ014-130330- White IL-Gallatin IL-Posey IN-Union KY- 954 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE...EASTERN GALLATIN...SOUTHWESTERN POSEY AND WEST CENTRAL UNION COUNTIES UNTIL 1030 PM CDT... At 953 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms 7 miles northeast of Shawneetown, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Shawneetown, New Haven, Old Shawneetown and Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3793 8822 3793 8798 3759 8793 3760 8827 TIME...MOT...LOC 0253Z 357DEG 10KT 3781 8811 RJP
Local storm report, Jun 12, 10:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 PM CDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 4 S JUNCTION 37.66N 88.22W
06/12/2021 E1.00 INCH GALLATIN IL PUBLIC
REPORT RELAYED VIA WSIL CHANNEL 3.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 26 min |
| Jun 12, 9:54 PM CDT | Special Weather Statement | PAH | Gallatin | 36 min |
| Jun 12, 10:22 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 23 min |
| Jun 12, 10:43 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Pope | 47 min |
| Jun 12, 10:53 PM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, White | 3 hr |
| Jun 13, 12:02 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 43 min |
| Jun 12, 7:28 PM CDT | Special Weather Statement | PAH | Daviess | 32 min |
| Jun 12, 8:49 PM CDT | Special Weather Statement | PAH | Christian | 26 min |
| Jun 12, 8:59 PM CDT | Areal Flood Advisory | PAH | Christian | 2 hr |
| Jun 12, 9:49 PM CDT | Special Weather Statement | PAH | Trigg | 26 min |
| Jun 13, 12:46 AM CDT | Special Weather Statement | PAH | Carlisle, McCracken | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.